Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 68, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 30, 2005, 11:56 AM CDT for Plaquemines Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 11:56 AM CDT (16:56 UTC)
- Expired
- Jun 30, 2005, 12:15 PM CDT
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 301657 TORLIX LAC075-301715- /O.NEW.KLIX.TO.W.0068.050630T1656Z-050630T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 AM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BELLE CHASSE * UNTIL 1215 PM CDT * AT 1152 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR BELLE CHASSE...MOVING SOUTHEAST AT 5 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2990 9002 2986 9008 2978 9001 2985 8993 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 30, 4:00 AM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 30, 4:00 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CDT THU JUN 30 2005 .DISCUSSION...A RELATIVELY WET WEATHER PATTERN LOOKS TO CONTINUE ACROSS MUCH OF THE AREA TODAY AS A GENERAL WEAKNESS ALOFT INTERACTS WITH A MOISTURE RICH ENVIRONMENT. LINGERING BOUNDARIES FROM PRIOR CONVECTION ALONG WITH DEVELOPING LAKE AND SEA BREEZES SHOULD AID IN THE DEVELOPMENT. AT THE SURFACE...HIGH PRESSURE SHOULD CONTINUE TO PREVAIL ACROSS THE GULF WHILE A SURFACE BOUNDARY DROPS INTO THE LOWER MISSISSIPPI VALLEY BUT STAYS NORTH OF THE FORECAST AREA. THE UPPER LEVEL PATTERN DOESNT LOOK TO CHANGE MUCH AS A WEAK RIDGE PATTERN PERSISTS ACROSS THE LOWER SOUTHWEST STATES WHILE SUBTLE DISTURBANCES ALOFT TRAVERSE SOUTHEASTWARD ACROSS THE AREA. WITH AMPLE MOISTURE IN REMAINING IN PLACE...RAIN CHANCES SHOULD CONTINUE WELL INTO NEXT WEEK. FRIDAY THOUGH MAY BE SOMEWHAT OF AN OUTLIER WITH THE CENTRAL GULF COAST LOCATED BETWEEN PASSING IMPULSES ALOFT. THIS MAY ALLOW AFTERNOON TEMPERATURES TO APPROACH THE MID 90S WITH HEAT INDEX READINGS PASSING 100. THE UPCOMING WEEKEND THOUGH MAY OFFER SOME SLIGHTLY LOWER AFTERNOON HIGHS AS AN EMBEDDED SHORTWAVE WITHIN IN THE UPPER FLOW PATTERN MOVES THROUGH THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MCB 93 74 94 74 / 30 20 20 30 BTR 93 76 94 76 / 30 20 20 30 MSY 91 78 93 78 / 40 20 30 30 GPT 89 76 90 76 / 40 20 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && GRIFFIN/09
Hazardous weather outlook, Jun 30, 11:00 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUN 30 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND ISOLATED THUNDERSTORM ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTING...HEAVY DOWNPOURS OF RAIN...AND GUSTY WINDS UP TO 40 MPH DURING THE AFTERNOON AND EVENING HOURS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAIN MAY PRODUCE LOCALIZED STREET FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DURING THE PERIOD...A FEW THUNDERSTORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. AFTERNOON HEAT INDICES ARE EXPECTED TO BE AROUND 100 TO 105 DEGREES FRIDAY. CAUTION IS ADVISED WHEN CONDUCTING OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.